Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 44, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 13, 2008, 2:59 PM CST for 8 counties in Kansas. It took effect at Nov 14, 2008, 3:23 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 2:59 PM CST (20:59 UTC)
- In effect from
- Nov 14, 2008, 3:23 AM CST
- Expired
- Nov 14, 2008, 5:43 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 132059 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 PM CST THU NOV 13 2008 KSZ032-033-047-048-050-067-140500- /O.NEW.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 259 PM CST THU NOV 13 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE ADVISORY AREA ON FRIDAY BEHIND A COLD FRONT. WIND GUSTS OF 45 MPH OR GREATER WILL ALSO OCCUR. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
4 follow-up statements
000 WWUS73 KICT 140411 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CST THU NOV 13 2008 KSZ032-033-047-048-050-067-141215- /O.CON.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 1011 PM CST THU NOV 13 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE ADVISORY AREA ON FRIDAY BEHIND A COLD FRONT. WIND GUSTS AROUND 45 MPH WILL ALSO BE POSSIBLE. ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 140923 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 AM CST FRI NOV 14 2008 KSZ082-091-141730- /O.EXA.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/ KINGMAN-HARPER- INCLUDING THE CITIES OF...KINGMAN...ANTHONY...HARPER 323 AM CST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH ACROSS THE AREA BY LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047-048-050-067-141730- /O.CON.KICT.WI.Y.0044.081114T1500Z-081115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 323 AM CST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH ACROSS THE AREA BY LATE MORNING...AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 141724 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1124 AM CST FRI NOV 14 2008 KSZ032-033-047-048-050-067-082-091-150000- /O.CON.KICT.WI.Y.0044.000000T0000Z-081115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1124 AM CST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS WILL BE 25 TO 30 MPH ACROSS THE AREA THROUGH THE AFTERNOON. WIND GUSTS TO AROUND 45 MPH WILL ALSO BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BILLINGS
000 WWUS73 KICT 142343 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 543 PM CST FRI NOV 14 2008 KSZ032-033-047-048-050-067-082-091-150045- /O.CAN.KICT.WI.Y.0044.000000T0000Z-081115T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 543 PM CST FRI NOV 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STARTED TO DECREASE ACROSS THE AREA AS SUNSET APPROACHES. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:51 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 13, 2:51 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 251 PM CST THU NOV 13 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY ALONG WITH WINDY CONDITIONS ON FRIDAY. TONIGHT-FRIDAY: LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT STRETCHING FROM NORTHEAST NEBRASKA TO SOUTHWEST NEBRASKA...AND BACK THROUGH SOUTHERN WYOMING. SOUTHERLY WINDS AHEAD OF THE FRONT ARE BRINGING HIGHER DEWPOINTS NORTHWARD...ESPECIALLY INTO SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE DEWPOINTS SHOULD CONTINUE TO CLIMB GRADUALLY INTO THE NIGHT...AND MID-50S DEWPOINTS ARE EXPECTED AHEAD OF THE FRONT BY FRIDAY MORNING. BEHIND THE FRONT...DEWPOINTS WILL QUICKLY FALL INTO THE 20S. THE NAM/WRF HAS DONE VERY WELL WITH DEWPOINTS IN THE VICINITY OF A FRONT...SO WE HAVE GENERALLY GONE WITH THAT. BEHIND THE FRONT ON FRIDAY...WINDS WILL INCREASE. ADVISORY CRITERIA WINDS ARE MOST LIKELY IN CENTRAL KANSAS...BUT ARE ALSO POSSIBLE INTO SOUTH CENTRAL KANSAS. FOR NOW WE WILL GO WITH A WIND ADVISORY FOR THE AREA WITH THE BEST CHANCE TO MEET CRITERIA...BUT THIS MIGHT NEED TO BE EXPANDED WITH LATER FORECASTS. ANOTHER CONCERN ON FRIDAY IS FIRE DANGER. GRASSES ARE PRETTY WELL CURED...AND THE GUSTY WINDS WILL BRING FIRE DANGER INTO THE VERY HIGH CATEGORY IN CENTRAL KANSAS AND HIGH IN SOUTH CENTRAL INTO PARTS OF SOUTHEAST KANSAS. UNLESS WINDS ARE GUSTIER THAN EXPECTED...WE DO NOT EXPECT TO ISSUE A RED FLAG WARNING. SATURDAY-WEDNESDAY: THIS PERIOD LOOKS TO BE SUNNY AND QUIET WITH NORTHWEST FLOW ALOFT. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON SUNDAY NIGHT/MONDAY MORNING...BUT HAS VERY LITTLE MOISTURE TO WORK WITH SO WILL CONTINUE A DRY FORECAST. BOTH GFS AND ECMWF SHOW ANOTHER COLD FRONT COMING THROUGH ON WEDNESDAY DURING THE DAY...WHICH LOOKS DRY AT THIS TIME. TEMPERATURES MODERATE TO NORMAL OR SLIGHTLY ABOVE THROUGH AT LEAST TUESDAY...AND DEPENDING ON FRONTAL PASSAGE TIMING POSSIBLY EVEN WEDNESDAY. MODELS ARE BOUND TO CHANGE THEIR TUNE AS NEXT WENDESDAY APPROACHES...SO WILL FOLLOW HPC GUIDANCE UNTIL THAT TIME FRAME GETS CLOSER. && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR FORECAST SLATED FOR AREA. COLD FRONT FROM IOWA THRU CENTRAL NEBRASKA THIS PM WILL MOVE SEWD REACHING CENTRAL KS SITES THIS EVE...AND CLEARING SERN KS EARLY FRIDAY AM. GUSTY SWRLY WINDS 15-20KT THIS PM AHEAD OF THE APPROACHING FRONT...WITH WINDS SHIFTING TO NW WITH GUSTS OF 30-35 KT LIKELY LATE FRI AM INTO THE PM HOURS IN CENTRAL KS...SLIGHTLY LESSER SPEEDS FURTHER SE. MID- HIGH LEVEL CLOUDS CAN BE EXPECTED THROUGHOUT THE PERIOD. DECENT SHORTWAVE TROF SWEEPING ACROSS THE CENTRAL PLAINS MAY CAUSE VIRGA OR A FEW SPRINKLES LATE TONIGHT-FRIDAY. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 55 31 44 / 10 20 0 0 HUTCHINSON 47 52 29 44 / 20 20 0 0 NEWTON 46 52 30 42 / 10 20 10 0 ELDORADO 47 57 32 42 / 10 20 10 0 WINFIELD-KWLD 47 55 31 44 / 10 20 10 0 RUSSELL 42 49 26 43 / 30 20 0 0 GREAT BEND 43 51 28 44 / 30 20 0 0 SALINA 44 52 30 43 / 30 20 0 0 MCPHERSON 45 52 29 43 / 20 20 0 0 COFFEYVILLE 48 60 33 44 / 10 30 10 10 CHANUTE 49 57 32 43 / 10 40 10 10 IOLA 48 57 32 42 / 10 40 10 10 PARSONS-KPPF 48 59 33 43 / 10 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM TO 6 PM CST FRIDAY FOR KSZ032-033-047- 048-050-067. &&
Hazardous weather outlook, Nov 13, 4:52 AM CST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 452 AM CST THU NOV 13 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 452 AM CST THU NOV 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...THE FIRE DANGER WILL VERY HIGH OVER CENTRAL KANSAS AND HIGH OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. IT WILL ALSO BE HIGH OVER CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS ON SATURDAY...AND OVER CENTRAL KANSAS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.